Can Extreme daytime fatigue be a Side effect of Hypertension Medicine

Posted by Gene Ames, Jr. @gamesjr, Nov 12, 2018

can extreme daytime fatique and sllepiness and lack of energy be a side effect of Losartan 100 mg taken in the AM for hypertension? MY BLOOD PRESSURE IS NORMAL WITH THE MED. I am an 85 year old active and healthy (except for the AFIB and Hypertension) male. Also have Asymptomatic AFIB and take Eliquis anticoagulant.

Good thinking. Another way to look at this problem by trying to solve it; to work with it. I am going through this now and you have helped more than just me, I am sure you have helped others as well. I thank you for this peach414144

REPLY

Hi, Gene (@gamesjr). Glad to see you back again after two months, but sorry to hear about your new-found fatigue. As to your question about Losartan, the answer is "Yes, it could." Here's a quote from https://www.drugs.com/losartan.html:

"In rare cases, losartan can cause a condition that results in the breakdown of skeletal muscle tissue, leading to kidney failure. Call your doctor right away if you have unexplained muscle pain, tenderness, or weakness especially if you also have fever, unusual tiredness, and dark colored urine." Notice in particular "especially if you have . . . unusual tiredness."

I had a similar experience with Losartan (Cozaar), even with a smaller dose than the maximum daily amount you are taking. So my nephrologist took me back over to Lisinopril (Prinivil), which has a similar benefit in relaxing my arteries to allow blood to flow more freely.

Is your blood pressure "normal" according to your doctor? At your age (and mine), a somewhat higher blood pressure might be good for keeping oxygen-rich blood flowing. Has your PCP (a cardiologist, I understand) referred you to a nephrologist who would have a clear idea of the benefits and limitations of Losartan and, especially, whether your kidneys are involved in your symptoms?

It's good to see that you're still dedicated to taking care of yourself and turning up detailed information that can make the difference.
Martin

REPLY
@predictable

Hi, Gene (@gamesjr). Glad to see you back again after two months, but sorry to hear about your new-found fatigue. As to your question about Losartan, the answer is "Yes, it could." Here's a quote from https://www.drugs.com/losartan.html:

"In rare cases, losartan can cause a condition that results in the breakdown of skeletal muscle tissue, leading to kidney failure. Call your doctor right away if you have unexplained muscle pain, tenderness, or weakness especially if you also have fever, unusual tiredness, and dark colored urine." Notice in particular "especially if you have . . . unusual tiredness."

I had a similar experience with Losartan (Cozaar), even with a smaller dose than the maximum daily amount you are taking. So my nephrologist took me back over to Lisinopril (Prinivil), which has a similar benefit in relaxing my arteries to allow blood to flow more freely.

Is your blood pressure "normal" according to your doctor? At your age (and mine), a somewhat higher blood pressure might be good for keeping oxygen-rich blood flowing. Has your PCP (a cardiologist, I understand) referred you to a nephrologist who would have a clear idea of the benefits and limitations of Losartan and, especially, whether your kidneys are involved in your symptoms?

It's good to see that you're still dedicated to taking care of yourself and turning up detailed information that can make the difference.
Martin

Jump to this post

That’s why it’s always good to get your labs done 😊I take Losartan no issues but recently put on low dose metropol which is making me sooooo tired

REPLY

@scardycat Im on Losartan 100 mg and haven't had any side effects at all unless its necessary for you to be on Metropol ask Dr to put you on Losartan since it didn't effect you

REPLY
@lioness

@scardycat Im on Losartan 100 mg and haven't had any side effects at all unless its necessary for you to be on Metropol ask Dr to put you on Losartan since it didn't effect you

Jump to this post

Need the metropol for rhythm.

REPLY
@scardycat

Need the metropol for rhythm.

Jump to this post

@scardycat Have you told your Dr about your fatigue?Maybe he can adjust it If you,ve already talked with him then guess it is what it is.

REPLY
Please login or register to post a reply.